Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 9, 2006, 6:28 PM CST for Marion County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 6:28 PM CST (00:28 UTC)
- Expired
- Mar 9, 2006, 7:30 PM CST
- In force
- 62 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 43 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 6:09 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 972 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 100028 SVRMRX TNC115-100130- /O.NEW.KMRX.SV.W.0002.060310T0028Z-060310T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 628 PM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITY OF JASPER * UNTIL 730 PM CST * AT 624 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF MONTEAGLE TO 15 MILES WEST OF SOUTH PITTSBURG...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF WINCHESTER TO 14 MILES SOUTHEAST OF WINCHESTER...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MONTEAGLE BY 635 PM CST SOUTH PITTSBURG BY 650 PM CST JASPER BY 655 PM CST WHITWELL BY 705 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3541 8595 3493 8606 3498 8539 3524 8534 $$
1 follow-up statement
000 WWUS54 KMRX 100100 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 759 PM EST THU MAR 9 2006 TNC115-100130- /O.CON.KMRX.SV.W.0002.000000T0000Z-060310T0130Z/ MARION TN- 659 PM CST THU MAR 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR MARION COUNTY... AT 656 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WHITWELL TO HALETOWN (GUILD)...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF DUNLAP TO 6 MILES SOUTHEAST OF JASPER...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... WHITWELL AND POWELLS CROSSROADS BY 710 PM CST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FRIDAY MORNING FOR EAST TENNESSEE. LAT...LON 3531 8574 3499 8566 3498 8539 3524 8534 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:20 PM CST, 8 minutes earlier.
Area forecast discussion, Mar 9, 6:20 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EST THU MAR 9 2006
.DISCUSSION...SEVERE THUNDERSTORM WATCH NUMBER 56 IN EFFECT FOR
EAST CENTRAL AND SOUTHEAST TENNESSEE UNTIL 1 AM THURSDAY MORNING.
UPDATED FORECAST TO REFLECT THIS WATCH. TIMING OF THUNDERSTORMS
STILL APPEARS GOOD SO NO CHANGES THERE IN FORECAST. REMAINDER OF
WIND ADVISORIES AND RED FLAG WARNINGS CONTINUE IN EFFECT.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
CHEROKEE...AND CLAY.
TN...WIND ADVISORY UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...CAMPBELL...
CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...HANCOCK...
JOHNSON...MARION...MORGAN...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI...AND UNION.
LAKE WIND ADVISORY UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
BRADLEY...GRAINGER...HAMBLEN...HAMILTON...HAWKINS...
JEFFERSON...KNOX...LOUDON...MCMINN...MEIGS...NW BLOUNT...
NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
NORTHWEST GREENE...NORTHWEST MONROE...SULLIVAN...WASHINGTON
TN...AND WEST POLK.
VA...RED FLAG WARNING UNTIL 10 PM THURSDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...AND WISE.
WIND ADVISORY UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES: LEE...
RUSSELL...SCOTT...WASHINGTON...AND WISE.
&&
HWHazardous weather outlook, Mar 9, 9:10 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1010 AM EST THU MAR 9 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-101000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1010 AM EST (910 AM CST) THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT DRY CONDITIONS AND STRONG GUSTY WINDS WILL COMBINE TODAY TO PRODUCE THE POTENTIAL FOR DANGEROUS FIRE CONDITIONS. LOCAL RESIDENTS ARE DISCOURAGED FROM BURNING TODAY...ESPECIALLY ACROSS SOUTHWEST VIRGINIA. A RED FLAG WARNING IS IN EFFECT ACROSS SOUTHWEST VIRGINIA UNTIL THIS EVENING. PLEASE SEE MEMRFWMRX FOR FURTHER DETAILS. A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS THE TENNESSEE RIVER VALLEY THIS AFTERNOON...AS A COLD FRONT APPROACHES. THESE STORMS ARE EXPECTED TO MOVE ONTO THE CUMBERLAND PLATEAU AFTER SUNSET...AND WEAKEN AS THEY MOVE ACROSS EAST TENNESSEE AND SOUTHWEST VIRGINIA. HOWEVER...THERE WILL STILL BE THE THREAT FOR STRONG DAMAGING WINDS AND LARGE HAIL WITH THESE STORMS...ESPECIALLY ACROSS THE WESTERN HALF OF THE OUTLOOK AREA. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE ACROSS THE PLATEAU AND ADJACENT VALLEY AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UNSTABLE AIRMASS WILL REMAIN ACROSS THE AREA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...BUT RIGHT NOW...ANY POSSIBLE SEVERE ACTIVITY IS EXPECTED TO BE FAIRLY SCATTERED THROUGH THIS WEEKEND. ANOTHER COLD FRONT WILL MOVE INTO THE AREA MONDAY NIGHT OR TUESDAY...BRINGING ANOTHER CHANCE FOR ORGANIZED SEVERE THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...AND AGAIN LATER ON MONDAY NIGHT OR TUESDAY. DMG
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.